MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; NRY

PENUMBRA, INC. PENUMBRA ENGINE; NRY
Model Number PMXENGN-A
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery using a penumbra engine (engine), penumbra engine canister (canister), aspiration tubing (tubing), non-penumbra reperfusion catheter, non-penumbra stent retriever, and non-penumbra aspiration tubing.During the procedure, after the engine was powered on, the indicator lights turned on one by one but were flashing on and off.Subsequently, the physician powered off the engine and replaced the non-penumbra aspiration tubing with the penumbra aspiration tubing.However, the same issue with the engine occurred.Therefore, the engine was removed.The procedure was completed using a penumbra system aspiration pump max 110 (pump max).Post-procedure, the physician confirmed the engine was working fine except for the issue with the indicator lights.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned engine confirmed that the vacuum indicator lights were malfunctioning.During functional testing, the returned engine was able to power on and produce a vacuum pressure within specification.All four indicator lights illuminated but the brightness of the light was very dim and flashing.The engine was tested with a demonstration power button and the same issue occurred.This indicates that a possible malfunction within the main pcb may be contributing to the vacuum indicator lights abnormality.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11266661
Report Number3005168196-2021-00206
Device Sequence Number11067451
Product Code NRY
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Date Report Sent to FDA01/01/2005